MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS
Catalog Number 381012
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd.The following information was provided by the initial reporter: as the clinical nurse educator for bd i was observing some cannulations.We had received complaints that the 24-gauge cannula was not advancing properly and that at times the needle was not retracting.Myself and the iv nurse specialist observed 10 cannulas being inserted and there was no obvious sign of this issue.One of the nursing staff asked if she could try on the vein board i had with me.It was very obvious that the cannula was difficult to thread off.I observed the nurse turning the cannula to loosen it prior to insertion however it was very stiff.The nurse informed me that this is happening frequently.It is difficult for the nursing staff to retain the product as they are still managing to get the cannula into the patient however not with the same ease.Additionally, they are having some cannulas that the needle is not retracting.I have asked the staff to keep any cannulas that they are having issues with and that they will be able to send back.
 
Additional Manufacturer Narrative
The complaint of complications during the insertion procedure could not be confirmed from the 24g insyte autoguard device that was returned for investigation.A visual and microscopic examination revealed no damage or defects that would have contributed to the reported issue.A functional test revealed that the needle fully retracted within the safety shield and the retraction time was within specification.The tip of the iv catheter was acceptable according to the visual standard.Although the returned sample and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD INSYTE AUTOG BC GLOBAL
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22340637
Report Number1710034-2025-01091
Device Sequence Number9069436
Product Code FOZ
UDI-Device Identifier00382903810123
UDI-Public(01)00382903810123(11)250225(17)280131(10)5051387
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381012
Device Lot Number5051387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown